Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 20, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Nov 19, 2010, 5:24 AM CST for 7 counties in North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2010, 5:24 AM CST (11:24 UTC)
- Expired
- Nov 19, 2010, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 630 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS73 KFGF 191124 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 524 AM CST FRI NOV 19 2010 ...GUSTY WINDS THIS MORNING ACROSS THE DEVILS LAKE REGION... .NORTHWEST WINDS WILL CONTINUE THIS MORNING ACROSS THE DEVILS LAKE REGION. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH THE REST OF THIS MORNING...BUT WILL WEAKEN THIS AFTERNOON. LARGE WAVES OF 3 TO 4 FEET ARE POSSIBLE ON DEVILS LAKE. THE WAVES COULD RESULT IN ROADBED EROSION AND THE PILING UP OF DEBRIS ON ADJACENT ROADWAYS...PARTICULARLY ALONG EASTERN SHORES. NDZ006-007-014-015-024-026-054-191800- /O.NEW.KFGF.WI.Y.0020.101119T1124Z-101119T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 524 AM CST FRI NOV 19 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * GUSTY WINDS ARE EXPECTED THROUGH NOON. * NORTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * GUSTY WINDS WILL RESULT IN LARGE WAVES OF 3 TO 4 FEET ON DEVILS LAKE. THE LARGE WAVES COULD RESULT IN ROADBED EROSION AND THE PILING UP OF DEBRIS ON ADJACENT ROADS...PARTICULARLY ALONG EASTERN SHORES. * THE GUSTY WINDS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ G2/AV
1 follow-up statement
874 WWUS73 KFGF 191811 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1211 PM CST FRI NOV 19 2010 ...WINDS TO SLOWLY DIMINISH THIS AFTEROON... NDZ006-007-014-015-024-026-054-191915- /O.EXP.KFGF.WI.Y.0020.000000T0000Z-101119T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 1211 PM CST FRI NOV 19 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONGEST WINDS OF THE DAY HAVE ALREADY OCCURRED AND LOOK FOR A SLOW DECREASE IN SPEEDS THROUGH THE AFTERNOON. CAUTION SHOULD STILL BE USED DRIVING ON ROADS NEAR DEVILS LAKE DUE TO LAKE WAVE ACTION. $$ DTR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Nov 19, 3:00 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 19, 3:00 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 300 AM CST FRI NOV 19 2010 .DISCUSSION....FORECAST CHALLENGE CONCERNS WIND TODAY...TEMPERATURES...SNOW CHANCES THIS WEEKEND...CURRENT AND FUTURE HEADLINES. MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. SURFACE LOW ALONG N CENTRAL ND/CANADIAN BORDER AREA AND WILL ZIP TO THE N GREAT LAKES AREA BY NOON. SNOW FALL AMOUNTS SO FAR HAVE BEEN MINIMAL WITH BACK EDGE OF KMVX-88D RETURNS ENTERING NE FA LAKE OF THE WOODS AREA AND CLEARING WORKING INTO FAR NW FA. MAIN QUESTION WILL BE WHAT TO DO WITH CURRENT ADVISORY ALONG CANADIAN BORDER. COLD FRONT CLOSE TO NW FA AND LOOKS TO BE ABOUT A 3 OR 4 HOUR PERIOD OF BORDER LINE ADVISORY WIND SPEEDS THIS AM. CALL TO INTERNATIONAL BORDER AREA AT PEMBINA AND BORDER CROSSING REPORTED SNOW FALL AT MAYBE AN INCH. LOOKING UPSTREAM IN SOUTHERN CANADA WHERE MORE SNOW FELL VISIBILITIES LOOK GOOD. FOR THIS WILL DROP ADVISORY FOR ALL BUT FAR NE AT FORECAST ISSUANCE AND MAY DROP WHOLE ADVISORY AS WILL MAKE CALLS PRIOR TO ISSUING FORECAST. REMAINDER OF DAY CHALLENGE WILL BE TEMPERATURE TRENDS AND WIND. STRONGEST WINDS EXPECTED THIS MORNING AND WITH RAPID TRACK OF LOW GRADIENT SHOULD BEGIN TO RELAX THIS AFTERNOON. TIGHTEST GRADIENT WILL BE ALONG NORTHERN FA AND WHEN COMBINED WITH COLD ADVECTION AND 30 TO 40KTS TO MIX WILL MONITOR TRENDS FOR POSSIBLE WIND ADVISORY ACROSS NORTHERN FA. COLD ADVECTION SWEEPING THROUGH FA THIS MORNING WILL LIKELY RESULT IN STEADY OR FALLING TEMPERATURES MOST AREAS. HIGH PRESSURE BUILDS IN OVERNIGHT FOR DIMINISHING WIND AND DEPENDING ON SKY COVER COULD GET COLD. LACK OF SNOW COVER WILL HELP SOME. NEXT CHALLENGE WILL BE WEEKEND SNOW EVENT. ISENTROPIC LIFT AND LOWER CONDENSATION PRESSURE DEFICITS WORK INTO WESTERN FA SATURDAY AFTERNOON AND SPREADS EAST AND CONTINUES INTO SUNDAY. LOOKS TO BE A RELATIVELY EXTENDED PERIOD OF -SN ACROSS MAINLY NORTHERN HALF OF FA. MIXING RATIOS ABOUT 2GM/KG THROUGH EVENT FOR MAYBE SOME 4 INCH SNOW AMOUNTS POSSIBLE. NATIONAL GUIDANCE WHICH PEGGED CURRENT EVENT HOWEVER ONLY SHOWING 2 TO 4 INCHES THROUGH THE EVENT. WITH WIND NOT AN ISSUE LOW CONFIDENCE ON WINTER STORM CRITERIA BEING MET. AS EVENT NOT LIKELY TO BEGIN TIL SATURDAY WILL HOLD OFF ON ANY HEADLINES. WITH COLDER AIR FILTERING IN BEHIND SYSTEM AND SOME SNOW COVER TEMPERATURES COULD GET RELATIVELY COLD EARLY NEXT WEEK. REGION ALSO REMAINS IN SW FLOW ALOFT WITH SEVERAL IMPULSES BRINGING MORE LIGHT SNOW TO THE REGION INTO MID WEEK. && .AVIATION... PATCHY MVFR CIGS CONTINUE WITH SOME CLEARING IN WAKE OF COLD FRONTAL PASSAGE. FAVORED LOCATION FOR CONTINUE MVFR CIGS DURING DAY WILL BE ACROSS NORTHERN HALF OF FA ACROSS DVL...GFK...DVL AND BJI AREAS TODAY. FARTHER SOUTH PRIMARILY LOOKING AT VFR CONDITIONS. WIND WILL BE MAIN HEADLINE TODAY WITH STRONGEST WINDS THIS AM ACROSS NORTH HALF OF FORECAST AREA. WINDS SHOULD BEGIN TO DIMINISH SOMEWHAT THIS AFTERNOON. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Nov 18, 2:38 PM CST, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 238 PM CST THU NOV 18 2010 MNZ004>006-NDZ006>008-192045- KITTSON-ROSEAU-LAKE OF THE WOODS-TOWNER-CAVALIER-PEMBINA- 238 PM CST THU NOV 18 2010 ...WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 6 AM FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL OVERSPREAD THE INTERNATIONAL BORDER BY TONIGHT IN NORTHER NORTH DAKOTA INTO NORTHERN MINNESOTA. A BAND OF 1 TO 5 INCHES IS EXPECTED...WITH THE LOWER AMOUNTS EXPECTED IN NORTH DAKOTA. WINDS WILL INCREASE AND GUST OVER 30 MPH AT TIMES AND PRODUCE BLOWING AND DRIFTING SNOW. A FAST MOVING CLIPPER SYSTEM WILL USHER IN MUCH COLDER AIR ON FRIDAY WITH STRONG WINDS AND BLOWING SNOW CONTINUING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A GOOD CHANCE FOR WIDESPREAD ACCUMULATING SNOWFALL ACROSS THE REGION SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATIONS OF UP TO 4 OR MORE INCHES ARE POSSIBLE ACROSS PARTS OF THE REGION THROUGH SUNDAY. STAY TUNED FOR LATER STATEMENTS ON THIS POTENTIAL SNOW EVENT. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOW AMOUNTS WILL BE APPRECIATED. MNZ001>003-007>009-013>017-022>024-027>032-040-NDZ014>016-024- 026>030-038-039-049-052>054-192045- WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- 238 PM CST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHWEST WINDS WILL INCREASE LATE TONIGHT INTO FRIDAY...WITH GUSTS UP TO 40 MPH AT TIMES IN THE RED RIVER VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY STRONG WINDS WILL PERSIST ON FRIDAY ALONG WITH FALLING TEMPERATURES...WITH WIND CHILLS FALLING TO AROUND ZERO. THERE IS A GOOD CHANCE FOR WIDESPREAD ACCUMULATING SNOWFALL ACROSS THE REGION SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATIONS OF UP TO 4 OR MORE INCHES ARE POSSIBLE ACROSS PARTS OF THE REGION THROUGH SUNDAY. STAY TUNED FOR LATER STATEMENTS ON THIS POTENTIAL SNOW EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.